Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 29, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 28, 2014, 5:04 PM CDT for Hempstead County, Miller County, Nevada County, Arkansas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2014, 5:04 PM CDT (22:04 UTC)
- Expired
- Mar 28, 2014, 6:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Miller County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 5:45 PM CDT | HAIL 1 | Hope, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1548 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
365
WUUS54 KSHV 282204
SVRSHV
ARC057-091-099-282300-
/O.NEW.KSHV.SV.W.0029.140328T2204Z-140328T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
504 PM CDT FRI MAR 28 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF HOPE...
NORTHEASTERN MILLER COUNTY IN SOUTHWEST ARKANSAS...
CENTRAL NEVADA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF PRESCOTT...
* UNTIL 600 PM CDT
* AT 502 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FULTON...OR 12 MILES SOUTHWEST OF HOPE...AND MOVING NORTHEAST AT 40
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PERRYTOWN...EMMET AND BLUFF CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 3384 9325 3383 9320 3381 9318 3382 9313
3378 9309 3369 9310 3347 9375 3361 9386
3360 9383 3361 9384 3386 9330
TIME...MOT...LOC 2204Z 239DEG 35KT 3359 9376
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 4:56 PM CDT, 8 minutes earlier.
Area forecast discussion, Mar 28, 4:56 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 456 PM CDT FRI MAR 28 2014 .DISCUSSION... THIS AFTERNOON A SURFACE LOW PRESSURE SYSTEM WAS MOVING INTO SOUTHERN TEXAS WITH AN INVERTED SURFACE TROUGH OF LOW PRESSURE CURVING INTO DEEP EAST TEXAS AND NORTH INTO EXTREME NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. A COLD FRONT EXTENDED SOUTHWEST FROM THE NORTHEAST TEXAS ACROSS SOUTHERN ARKANSAS INTO SOUTHEAST OKLAHOMA AND DOWN ACROSS NORTH TEXAS INTO THE SURFACE LOW PRESSURE CENTER OVER SOUTH TEXAS. OUT AHEAD OF THE SURFACE LOW AND FRONTAL BOUNDARIES...THE SKIES CLEARED ALLOWING THE TEMPERATURES TO WARM INTO THE MID 70/S TO THE LOWER 80/S WHICH WILL CONTRIBUTE TO THE UNSTABLE CONDITIONS FOR THE FOUR STATE REGION. THE WARM TEMPERATURES WILL ALLOW FOR ADDITIONAL DEVELOPMENT FOR THE REST OF OUR COUNTY WARNING AREA. HAVE EXTENDED SEVERE THUNDERSTORM WATCH NUMBER 37 SOUTH TO INCLUDE OUR REMAINING COUNTIES OF DEEP EAST TEXAS AND LOUISIANA THAT WERE NOT IN THE PREVIOUS WATCH ISSUANCE'S. STRONG TO SEVERE THUNDERSTORMS NOW ONGOING OVER NORTHEAST TEXAS INTO SOUTHWEST ARKANSAS PRODUCING LARGE HAIL NEAR GOLF BALL SIZE ALONG WITH LOCALLY HEAVY RAINFALL. SEVERAL WEAK UPPER LEVEL DISTURBANCES HAVE BEEN MOVING AROUND THE BASE OF AN UPPER TROUGH TO THE WEST AND MOVING OVER THE FRONTAL BOUNDARY AND WARM SECTIONS AHEAD OF THE SURFACE BOUNDARY...HELPING THE THUNDERSTORM FORMATION. FOR THE REST OF THE AFTERNOON AND INTO THE EVENING THE UPPER TROUGH OF LOW PRESSURE OVER SOUTHWEST OKLAHOMA ACROSS NORTH TEXAS AND INTO SOUTH TEXAS WILL MOVE EAST SPREADING THE FRONTAL BOUNDARY AND SURFACE LOW EAST PROVIDING WIDESPREAD SHOWERS AND THUNDERSTORMS. LARGE HAIL IS GOING TO OCCUR FOR MANY AREAS AND PROTECTION FOR VEHICLES AND OTHER ITEMS MAY NEED TO BE ATTEMPTED UNDER COVER INTO THE EVENING. BY LATE TONIGHT THE SHOWERS AND THUNDERSTORMS WILL BE ENDING AS THE UPPER TROUGH AXIS SHIFTS EAST OF THE FORECAST AREA. RIDGING ALOFT AND ON THE SURFACE WILL MOVE INTO THE FOUR STATE REGION PROVIDING FOR A DRY PERIOD INTO THE FIRST OF NEXT WEEK WHEN ANOTHER PASSING SHORT WAVE ACROSS THE CENTRAL PLAINS SHIFTS EAST AND MAY TRAIL ENOUGH ENERGY TO PROVIDE FOR THE NORTHERN ZONES FOR A SLIGHT CHANCE OF RAIN. RAIN CHANCES WILL BE ON THE INCREASE FOR THE MIDDLE TO LATE WEEK AS A CLOSED LOW DEVELOPS OVER CALIFORNIA AND SENDS A SERIES OF UPPER DISTURBANCES THROUGH THE RESULTING SOUTHWEST FLOW TO PROVIDE SHOWERS AND THUNDERSTORMS. FOR LATE NEXT WEEK AND INTO THE WEEKEND A DRY PERIOD WILL RETURN AS RIDGING ALOFT AND ON THE SURFACE RETURN TO THE AREA. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 53 73 45 75 49 / 60 0 0 0 0 MLU 55 71 43 73 48 / 70 0 0 0 0 DEQ 46 71 38 74 47 / 40 0 0 0 0 TXK 50 71 44 73 50 / 50 0 0 0 0 ELD 53 71 40 72 46 / 70 0 0 0 0 TYR 49 73 45 78 52 / 30 0 0 0 0 GGG 50 73 43 77 51 / 30 0 0 0 0 LFK 54 77 44 77 49 / 60 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Mar 28, 11:00 AM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 AM CDT FRI MAR 28 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-291100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1100 AM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD ACROSS THE FOUR STATE REGION...AHEAD OF A STRONG UPPER LEVEL DISTURBANCE...THAT WILL SHIFT EAST ACROSS OKLAHOMA AND TEXAS. A VERY UNSTABLE AIR MASS WILL BE IN PLACE...WITH SEVERE THUNDERSTORMS LIKELY DEVELOPING BY MID TO LATE AFTERNOON. COLD TEMPERATURES ALOFT...WILL ADD TO THE INSTABILITY WITH LARGE HAIL THE PRIMARY THREAT...ALONG WITH DAMAGING WINDS. AN ISOLATED TORNADO CAN SPIN UP. LATE THIS AFTERNOON AND INTO THE EVENING THUNDERSTORMS WILL ORGANIZE INTO CLUSTERS AND RACE RAPIDLY EAST OUT OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE FOUR STATE REGION. 06
In the hours before
Local storm report, Mar 28, 4:23 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
423 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 5 SW NEW BOSTON 33.41N 94.48W
03/28/2014 E1.00 INCH BOWIE TX TRAINED SPOTTER
STORM SPOTTER REPORTED 1 INCH HAIL NEAR FM569 AND FM990
NEAR SIMMS TX.
&&
EVENT NUMBER SHV1400134
MDVLocal storm report, Mar 28, 4:25 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 10 SE MOUNT PLEASANT 33.06N 94.85W
03/28/2014 E1.00 INCH TITUS TX EMERGENCY MNGR
HAIL COVERING THE GROUND
&&
EVENT NUMBER SHV1400135
MDVLocal storm report, Mar 28, 4:36 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
436 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 10 SW NEW BOSTON 33.36N 94.54W
03/28/2014 E1.75 INCH BOWIE TX TRAINED SPOTTER
HAIL DAMAGED VEHICLES FROM GOLFBALL SIZE HAIL
&&
EVENT NUMBER SHV1400136
MDVSpecial weather statement, Mar 28, 4:45 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
445 PM CDT FRI MAR 28 2014
TXZ138-150-151-282245-
HARRISON-PANOLA-RUSK-
445 PM CDT FRI MAR 28 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
HARRISON...PANOLA AND RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
TATUM...
AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES WEST OF TATUM...OR 14 MILES
NORTHEAST OF HENDERSON...MOVING NORTHEAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
13Local storm report, Mar 28, 4:52 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
452 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL DAINGERFIELD 33.03N 94.72W
03/28/2014 E1.00 INCH MORRIS TX 911 CALL CENTER
&&
EVENT NUMBER SHV1400137
MDVLocal storm report, Mar 28, 4:56 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
456 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 5 W GILMER 32.73N 95.03W
03/28/2014 UPSHUR TX 911 CALL CENTER
2 TREES DOWN ACCROSS HIGHWAY
&&
EVENT NUMBER SHV1400138
MDVThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 4:03 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 42 min |
| Mar 28, 4:25 PM CDT | Severe Thunderstorm Warning | SHV | Union | 20 min |
| Mar 28, 4:25 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 50 min |
| Mar 28, 4:43 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 62 min |
| Mar 28, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 46 min |
| Mar 28, 5:48 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 57 min |
| Mar 28, 5:54 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 51 min |
| Mar 28, 6:38 PM CDT | Flash Flood Warning | SHV | Hempstead, Lafayette, Little River, Miller | 2 hr |
| Mar 28, 6:44 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 61 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.